Alert archive / California / High Surf Advisories in 2013
High Surf Advisory 1, NWS Eureka, CA
NWS Eureka, CA issued this high surf advisory at Feb 22, 2013, 3:16 PM PST. It took effect at Feb 23, 2013, 4:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2013, 3:16 PM PST (23:16 UTC)
- In effect from
- Feb 23, 2013, 4:00 AM PST
- Expired
- Feb 23, 2013, 4:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
388 WHUS46 KEKA 222316 CFWEKA URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 316 PM PST FRI FEB 22 2013 ...DANGEROUS HIGH SURF ALONG THE NORTH COAST ON SATURDAY... .A COLD FRONT WILL MOVE ONTO THE COAST THIS EVENING WITH BUILDING NORTHWESTERLY SEAS LATE TONIGHT IN THE WAKE OF THE FRONT. CHAOTIC HIGH SURF WILL POSE A THREAT TO BEACHGOERS AS SEAS CONTINUE TO BUILD THROUGH SATURDAY MORNING. SEAS WILL BEGIN TO SUBSIDE SATURDAY AFTERNOON AND EVENING BUT REMAIN HAZARDOUS. CAZ001-230715- /O.NEW.KEKA.SU.Y.0001.130223T1200Z-130224T0300Z/ REDWOOD COAST- 316 PM PST FRI FEB 22 2013 ...HIGH SURF ADVISORY IN EFFECT FROM 4 AM TO 7 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM PST SATURDAY. * WAVES AND SURF: NORTHWEST SEAS OF 18 TO 20 FEET AT 15 TO 16 SECONDS. THESE SEAS WILL GENERATE 20 TO 23 FT BREAKING WAVES ALONG NORTHWEST-FACING BEACHES AND BLUFFS OF THE NORTH COAST ON SATURDAY. * TIMING: SURF HEIGHTS WILL INCREASE QUICKLY LATE TONIGHT INTO TOMORROW MORNING. CONDITIONS WILL BE ESPECIALLY DANGEROUS APPROACHING AND DURING HIGH TIDE...WHICH OCCURS NEAR 10 AM. THE SEAS WILL SUBSIDE IN THE AFTERNOON AND EVENING HOURS. * IMPACTS: LARGE BREAKING WAVES ALONG THE COAST WILL LEAD TO INCREASED WAVE RUN-UP ON BEACHES WITH WAVES OCCASIONALLY TOPPING AND WASHING OVER LARGE ROCKS AND JETTIES. THESE LARGE WAVES CAN BE ERRATIC AND UNPREDICTABLE. USE EXTRA CAUTION NEAR THE SURF ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING PEOPLE INTO THE COLD OCEAN WATERS. IF YOU WISH TO OBSERVE THE SURF...DO SO FROM A SAFE DISTANCE SEVERAL HUNDRED FEET FROM THE SURF ZONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
4 follow-up statements
266 WHUS46 KEKA 230541 CFWEKA URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 941 PM PST FRI FEB 22 2013 ...DANGEROUS HIGH SURF ALONG THE NORTH COAST ON SATURDAY... .NORTHWESTERLY SEAS WILL BUILD OVERNIGHT BEHIND A COLD FRONT. CHAOTIC HIGH SURF WILL POSE A THREAT TO BEACHGOERS AS SEAS CONTINUE TO BUILD THROUGH SATURDAY MORNING. SEAS WILL BEGIN TO SUBSIDE SATURDAY AFTERNOON AND EVENING BUT REMAIN HAZARDOUS. CAZ001-231345- /O.CON.KEKA.SU.Y.0001.130223T1200Z-130224T0300Z/ REDWOOD COAST- 941 PM PST FRI FEB 22 2013 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM PST SATURDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM PST SATURDAY. * WAVES AND SURF: NORTHWEST SEAS OF 18 TO 20 FEET AT 15 TO 16 SECONDS. THESE SEAS WILL GENERATE 20 TO 23 FT BREAKING WAVES ALONG NORTHWEST-FACING BEACHES AND BLUFFS OF THE NORTH COAST ON SATURDAY. * TIMING: SURF HEIGHTS WILL INCREASE QUICKLY LATE TONIGHT INTO TOMORROW MORNING. CONDITIONS WILL BE ESPECIALLY DANGEROUS APPROACHING AND DURING HIGH TIDE...WHICH OCCURS NEAR 10 AM. THE SEAS WILL SUBSIDE IN THE AFTERNOON AND EVENING HOURS. * IMPACTS: LARGE BREAKING WAVES ALONG THE COAST WILL LEAD TO INCREASED WAVE RUN-UP ON BEACHES WITH WAVES OCCASIONALLY TOPPING AND WASHING OVER LARGE ROCKS AND JETTIES. THESE LARGE WAVES CAN BE ERRATIC AND UNPREDICTABLE. USE EXTRA CAUTION NEAR THE SURF ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING PEOPLE INTO THE COLD OCEAN WATERS. IF YOU WISH TO OBSERVE THE SURF...DO SO FROM A SAFE DISTANCE SEVERAL HUNDRED FEET FROM THE SURF ZONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
894 WHUS46 KEKA 231048 CFWEKA URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 248 AM PST SAT FEB 23 2013 ...DANGEROUS HIGH SURF TODAY... BUILDING NORTHWESTERLY SEAS WILL GENERATE HIGH SURF ALONG THE REDWOOD COAST THIS MORNING AND EARLY AFTERNOON. SEAS WILL BEGIN TO SUBSIDE LATE THIS AFTERNOON AND EVENING BUT WILL REMAIN HAZARDOUS. CAZ001-231900- /O.CON.KEKA.SU.Y.0001.130223T1200Z-130224T0300Z/ REDWOOD COAST- 248 AM PST SAT FEB 23 2013 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * SURF: BREAKING WAVES OF 20 TO 22 FT ALONG NORTHWEST-FACING BEACHES. * IMPACTS: THESE LARGE BREAKING WAVES WILL LEAD TO INCREASED WAVE RUN-UP ON BEACHES WITH WAVES OCCASIONALLY WASHING OVER LARGE ROCKS AND JETTIES. THESE LARGE WAVES CAN BE ERRATIC AND UNPREDICTABLE. CONDITIONS WILL BE ESPECIALLY DANGEROUS APPROACHING AND DURING HIGH TIDE...WHICH OCCURS NEAR 10 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE EXTRA CAUTION NEAR THE SURF ZONE AS THESE LARGE WAVES ARE CAPABLE OF SWEEPING PEOPLE INTO THE COLD OCEAN WATERS. IF YOU WISH TO OBSERVE THE SURF...DO SO FROM A SAFE DISTANCE SEVERAL HUNDRED FEET FROM THE SURF ZONE AND REMEMBER TO NEVER TURN YOUR BACK ON THE OCEAN. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
121 WHUS46 KEKA 231704 CFWEKA URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 904 AM PST SAT FEB 23 2013 ...DANGEROUS HIGH SURF TODAY... NORTHWESTERLY SEAS WILL GENERATE HIGH SURF ALONG THE REDWOOD COAST THIS MORNING AND EARLY AFTERNOON. SEAS WILL BEGIN TO SUBSIDE LATE THIS AFTERNOON AND EVENING BUT WILL REMAIN HAZARDOUS THIS EVENING. CAZ001-240000- /O.EXT.KEKA.SU.Y.0001.000000T0000Z-130224T0000Z/ REDWOOD COAST- 904 AM PST SAT FEB 23 2013 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * SURF: BREAKING WAVES OF 20 TO 22 FT ALONG NORTHWEST-FACING BEACHES. * IMPACTS: THESE LARGE BREAKING WAVES WILL LEAD TO INCREASED WAVE RUN-UP ON BEACHES WITH WAVES OCCASIONALLY WASHING OVER LARGE ROCKS AND JETTIES. THESE LARGE WAVES CAN BE ERRATIC AND UNPREDICTABLE. CONDITIONS WILL BE ESPECIALLY DANGEROUS APPROACHING AND DURING HIGH TIDE...WHICH OCCURS NEAR 10 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE EXTRA CAUTION NEAR THE SURF ZONE AS THESE LARGE WAVES ARE CAPABLE OF SWEEPING PEOPLE INTO THE COLD OCEAN WATERS. IF YOU WISH TO OBSERVE THE SURF...DO SO FROM A SAFE DISTANCE SEVERAL HUNDRED FEET FROM THE SURF ZONE AND REMEMBER TO NEVER TURN YOUR BACK ON THE OCEAN. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
361 WHUS46 KEKA 232345 CFWEKA URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 345 PM PST SAT FEB 23 2013 CAZ001-240045- /O.EXP.KEKA.SU.Y.0001.000000T0000Z-130224T0000Z/ REDWOOD COAST- 345 PM PST SAT FEB 23 2013 ...HIGH SURF ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... THE HIGH SURF ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON. THE SURF PEAKED BETWEEN 20 AND 22 FEET THIS AFTERNOON AND SHOULD SLOWLY SUBSIDE THROUGH THE EVENING HOURS. EVEN THOUGH THE ADVISORY HAS EXPIRED AS BREAKING WAVES FALL BELOW THE 22 FOOT ADVISORY LEVEL...DANGEROUS WAVES WILL CONTINUE TO INFLUENCE THE COAST AND BEACHGOERS SHOULD KEEP A SAFE DISTANCE FROM THE WATER. $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Feb 22, 4:41 AM PST, 10 hours 35 minutes earlier.
Area forecast discussion, Feb 22, 4:41 AM PST, 10 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 441 AM PST FRI FEB 22 2013 .SYNOPSIS...A WEAK COLD FRONT WILL APPROACH FROM THE NW THIS AFTERNOON AND THEN MOVE ACROSS THE AREA THIS EVENING. HIGH PRESSURE WILL BUILD ON SATURDAY AND HOLD THROUGH SUNDAY FOR A RETURN OF DRY AND STABLE WEATHER. && .DISCUSSION...SATELLITEE SHOWED MOSTLY HIGH AND MID LEVEL CIRRUS CLOUDS OVER THE FORECAST AREA EARLY THIS MORNING. LOWER CLOUDS WERE LURKING OFFSHORE THE NORTH COAST BUT APPEARED TO BE STAYING THERE. SATELLITE ALSO SHOWED CLOUDS WITH A WARM FRONT MOVING INTO WASHINGTON AND FAR NW OREGON. PRECIP WITH THIS WARM FRONT WILL STAY WELL NORTH OF THE AREA THIS MORNING. THE COLD FRONT AND UPPER LEVEL TROUGH WILL RAPIDLY MOVE TOWARD THE AREA THIS AFTERNOON AND THROUGH THE AREA THIS EVENING. MOST PLACES NORTH OF THE CAPE SHOULD SEE A TENTH OR TWO...WITH UP TO HALF INCH OF RAIN POSSIBLE IN DEL NORTE COUNTY BY MIDNIGHT. PRECIP CHANCES IN MENDO AND EASTERN TRINITY LOOK IFFY...BUT A FEW HUNDREDTHS MAY OCCUR. IT SHOULD DRY OUT AND CLEAR OUT SATURDAY THROUGH SUNDAY AS SURFACE HIGH PRESSURE BUILDS OVER THE REGION AND THE AIR MASS STABILIZES AND WARMS. MODELS SHOW MOISTURE AND WEAK INSTABILITY ON SAT FOR THE POSSIBILITY OF A FEW SHOWERS HOWEVER. ANOTHER WEAK FRONT WILL MOVE THROUGH ON MON. THIS FRONT DOES NOT LOOK TO BE A MAJOR RAIN OR SNOW MAKER EITHER. WE SHOULD SEE SOME RAIN...MAINLY ON MONDAY NORTH OF THE CAPE. AFTER THIS FRONT...A RIDGE APPEARS TO BUILD FOR DRY WEATHER ON TUE. GFS AND ECMWF HAVE ANOTHER WEAK SHORTWAVE AROUND MIDWEEK BUT NOT MUCH IN THE WAY OF PRECIP. BEST CHANCES ONCE AGAIN WILL BE NORTH OF THE CAPE. DRY WEATHER LOOKS TO RETURN ON THU AND FRI. && .AVIATION....TAF SITES ARE VFR THIS MORNING. CONDITIONS WILL WORSEN TO MVFR THIS AFTERNOON FOR THE COASTAL AIRSTRIPS AS RAIN OVERSPREADS THE AREA. && .MARINE...NEARSHORE BUOYS SHOW LIGHT WINDS NORTH OF CAPE MENDOCINO AND STRONGER NORTH WINDS SOUTH OF THE CAPE THIS MORNING. THERE WERE NO ASCAT OR WINDSAT PASSES OVER OUR WATERS THIS MORNING. NORTHERLY WINDS WILL INCREASE THIS EVENING THROUGH SUNDAY AS A DISTURBANCE PASSES TO OUR NORTH. LEFT THE SCA'S UNCHANGED AS THINGS APPEAR TO BE ON TRACK IN THE SHORT TERM. A STRONG STORM IN THE GULF OF ALASKA HAS GENERATED A LARGE SWELL THAT WILL BUILD TONIGHT AND PEAK SATURDAY MORNING. HOW BIG THE SWELL WILL GET IS A BIT OF A MYSTERY DUE TO THE LACK OF OFFSHORE BUOYS. THE LOCAL SWAN MODEL HAS IT PEAKING AROUND 16 TO 20 FT AROUND 16 SECONDS EARLY SATURDAY MORNING. THIS IS A BORDERLINE HAZARDOUS SEAS WARNING FOR THE OUTER WATERS. GIVEN THE UNCERTAINTY, LEFT THOSE WATCHES UP. IT'S ALSO BORDERLINE FOR A HIGH SURF. WITH THAT SAME UNCERTAINTY, HELD OFF ON ISSUING A HIGH SURF ADVISORY. REMNANT SHOWERS MAY KEEP MANY PEOPLE AWAY FROM THE BEACH DURING THE HIGHEST SURF BUT CONCERN IS ISSUING AN ADVISORY WILL CAUSE PEOPLE TO GO TO THE BEACH WHILE MAKING THE SURFERS GO WILD. WILL PASS TO THE NEXT FORECASTER. THE LOCAL SWAN MODEL CONTINUES TO HAVE PROBLEMS HANDLING THE SHORT PERIOD WIND DRIVEN WAVES AND THE LONGER PERIOD SWELL THIS WEEKEND. GIVEN THE WIND GENERATED WAVES AND THE BUILDING SWELL WILL BE FROM ABOUT THE SAME DIRECTION, OPTED TO KEEP BOTH OF THEM COMBINED AS ONE LARGE WAVE BECAUSE THIS IS WHERE MOST OF THE WAVE ENERGY WILL BE AND IT WILL BE HARD TO DIFFERENTIATE THE TWO WAVES OUT ON THE WATERS. 20 FOOT SEAS ARE 20 FOOT SEAS. CONDITIONS WILL BEGIN TO IMPROVE SUNDAY INTO MONDAY AS THE WINDS AND SEAS LOWER. && .EKA WATCHES/WARNINGS/ADVISORIES...CA...NONE. NW CA WATERS...SCA UNTIL 7 AM PST SUNDAY PZZ450-455-470-475. HAZARDOUS SEAS WATCH LATE TONIGHT THROUGH SAT EVENING PZZ470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Feb 22, 4:53 AM PST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 453 AM PST FRI FEB 22 2013 CAZ001-231300- REDWOOD COAST- 453 AM PST FRI FEB 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ002-231300- MENDOCINO COAST- 453 AM PST FRI FEB 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-076-231300- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 453 AM PST FRI FEB 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 3:32 PM PST | Hazardous Seas Warning | EKA | 25 hr |
Nearby
High Surf Advisories in California, 2013Every high surf advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.